Question about Amitriptyline withdrawl(withdrawal)
my pcp told me to stop taking my 50 mg elavil on 3-14.i am taking 250mg of wellbutrin currently.it's now been almost 3 weeks and i have never felt this bad. my symptoms are:
severe headache, with pain in my ear, throbbing my jawline
non stop nausea , everything i eat makes my stomach flip all around
i cannot fall asleep until i am emotionally and physically exhausted, which is usually around 6am
i cry almost all day, for any reason at all
i have had lots of thoughts of suicide, almost to the point of obsessing over it.
the worst of all this is the nausea. i usually have a good stomach, and never throw up. now every time i eat i have that battle of "am i gonna throw up or not" which is so frustrating.
my question is if anyone knows how much longer this will last? i called my pcp today and he told me to just start taking 25mg again, but i am so upset that he didn't wean me off this crap that i am def. not going to take anymore.
Well, wait -- you're angry because you trusted someone not expert in psychiatric medications and got a bad result, and now he's trying to fix the bad result and you're going to stay off it to spite your doctor? This should have been done with a psychiatrist who has more experience with these meds, but you seem to know you have to taper off them slowly. I hope this passes quickly, but your doctor is now giving you a possible taper -- he's doing the proper thing by saying, if you can't handle the withdrawal, go back on the last dose at which you felt fine and taper more slowly. It's up to you, of course, but if it lasts a while you might rethink this. Good luck.
i wasn't aware of the withdrawal, i asked my pcp when he told me to stop abruptly and he said it wouldn't effect me. i can't afford to see a psych right now and my pcp has been rxing me for years. i personally didn't feel that the medicine helped in any way so that's why he stopped it for me. i really would like to power through the withdrawal, seeing as how its been 3 weeks and i just really hope that someone could tell me about how long these side effects will last. thanks for your input:)
i honestly thought i had a really bad flu or ear infection for the last 3 weeks before i even thought it might be withdrawal ( duh! me)
This is the thing -- withdrawal can last a long long time for some people, for others it doesn't happen at all. So again, if it lasts awhile, please consider going back on the med and tapering off slowly, though I hope it just does go away as you hope. Try taking some fish oil -- it has been reported to help. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.